Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 24, NWS Topeka, KS

July 25, 2025Dickinson County, Kansas

NWS Topeka, KS issued this flash flood warning at Jul 25, 2025, 4:37 AM CDT for Dickinson County, Kansas. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2025, 4:37 AM CDT (09:37 UTC)
Expired
Jul 25, 2025, 6:51 AM CDT
In force
2 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Dickinson County, KS

The radar

The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:00 AM CDTRAIN 2.137 Nnw Hope, KSCocorahs station KS-DK-45 Hope 7.5 NNW.
Jul 25, 7:00 AM CDTRAIN 2.657 Nne Carlton, KSCocorahs station KS-DK-55 Abilene 9.4 S.
Jul 25, 7:00 AM CDTRAIN 3Hope, KSCocorahs station KS-DK-19 Hope 0.3 S.
Jul 25, 7:00 AM CDTRAIN 3.146 Nne Carlton, KSCocorahs station KS-DK-53 Abilene 10.9 S.
Jul 25, 7:00 AM CDTRAIN 5.22 Nnw Carlton, KSCocorahs station KS-DK-42 Carlton 2.1 NNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS53 KTOP 250937
FFWTOP
KSC041-251215-
/O.NEW.KTOP.FF.W.0024.250725T0937Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
437 AM CDT Fri Jul 25 2025

The National Weather Service in Topeka has issued a

* Flash Flood Warning for...
  Southern Dickinson County in central Kansas...

* Until 715 AM CDT.

* At 436 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Herington, Hope, Woodbine and Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
      3869 9693 3868 9693 3867 9693 3865 9693
      3863 9693 3862 9693 3861 9693 3861 9737
      3885 9737 3885 9692 3881 9692 3881 9693
      3880 9693

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

CP
2 follow-up statements
347 
WGUS73 KTOP 251114
FFSTOP

Flash Flood Statement
National Weather Service Topeka KS
614 AM CDT Fri Jul 25 2025

KSC041-251215-
/O.CON.KTOP.FF.W.0024.000000T0000Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson KS-
614 AM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS 
MORNING FOR SOUTHERN DICKINSON COUNTY...

At 613 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Herington, Hope, Woodbine and Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
      3869 9693 3868 9693 3867 9693 3865 9693
      3863 9693 3862 9693 3861 9693 3861 9737
      3885 9737 3885 9692 3881 9692 3881 9693
      3880 9693

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

CP
494 
WGUS73 KTOP 251151
FFSTOP

Flash Flood Statement
National Weather Service Topeka KS
651 AM CDT Fri Jul 25 2025

KSC041-251201-
/O.CAN.KTOP.FF.W.0024.000000T0000Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson KS-
651 AM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING FOR SOUTHERN DICKINSON COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
      3869 9693 3868 9693 3867 9693 3865 9693
      3863 9693 3862 9693 3861 9693 3861 9737
      3885 9737 3885 9692 3881 9692 3881 9693
      3880 9693

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:18 AM CDT, 1 hour 19 minutes earlier. Its key messages:

  • Rounds of strong to severe storms persist this morning through Friday late evening.
  • Primary risk today through late Friday evening is locally heavy rainfall and flooding, followed by isolated severe wind gusts and perhaps a brief tornado.
  • Extreme heat builds this weekend into next week with max heat indices at 105+ degrees.
Area forecast discussion, Jul 25, 3:18 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
318 AM CDT Fri Jul 25 2025

.KEY MESSAGES...

- Rounds of strong to severe storms persist this morning through
Friday late evening.

- Primary risk today through late Friday evening is locally heavy
rainfall and flooding, followed by isolated severe wind gusts and
perhaps a brief tornado.

- Extreme heat builds this weekend into next week with max heat
  indices at 105+ degrees.

&&

.DISCUSSION...
Issued at 317 AM CDT Fri Jul 25 2025

Another complicated short term forecast as guidance has struggled to
resolve the lesser strength of the LLJ this morning, providing the
necessary lift for widespread convection anticipated across much of
the CWA. Radar trends from the last 1-2 hours has shown an uptick in
slow moving convection from Wabaunsee to Shawnee and Jefferson
counties where rainfall rates exceeded 2 inches/per hour at times.
Further south and west towards central Kansas, more widespread
convection has resulted in some instances of flooding. As the
frontal boundary lifts northward through sunrise, storms will
continue to fester and train until the LLJ wanes by mid morning.
Environment remains ripe for flash flooding given the impressive 2+
PWAT values and strong moisture transport vectors noted on recent
mesoanalysis. Observed rainfall amounts between 1 and 3 inches are
becoming more common for eastern portions of the area.

Current thinking is for overall convection trends to decrease by mid
morning into early afternoon. Confidence is moderate for additional
storms by late afternoon, fueled by a slow moving MCV, tracking
northeast through the day. Forecast soundings exhibit a very moist
and unstable profile (CAPE > 3000 J/KG) by the afternoon, while
effective shear is a bit stronger at around 30 kts. Additionally low
level shear enhances by early evening with decent low level
curvature noted in the first 0-1 KM on the hodograph by recent runs
from the HRRR/RAP, hence the 2 percent tornado probabilities from
the Day 1 outlook. Damaging wind gusts and localized flash flooding
are still the primary threats, however a brief tornado cannot be
ruled out.

The higher PW values remain in place through Friday evening with the
HREF guidance continuing to indicate moderate probs for training
storms, capable of producing efficient rainfall rates. For this
reason have opted to leave the Flash Flood Watch in place for much
of the outlook area through Friday evening. Total rainfall amounts
of 2 to 3 inches with isolated locally higher amounts remain
reasonable.

On Saturday, kept the slight pops across far eastern KS into most
likely MO as the main forcing shifts eastward. Mid level heights
begin to increase Saturday afternoon into Sunday, allowing skies to
clear and temperatures to rise into the middle and upper 90s. Heat
indices up to 105 degrees south of I-70 Saturday translate to 105+
degrees area wide Sunday into the middle of next week as upper ridge
axis centers over the state. This also breeds higher confidence for
dry conditions to return until Wednesday-Thursday time frame when a
northern stream shortwave trough pushes a cold front southward into
the region.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1224 AM CDT Fri Jul 25 2025

MVFR conditions within passing TSRA at KTOP/KFOE through 10Z,
however coverage of storms is widely scattered so have opted to
add a TEMPO group at terminals for this time. Prob for TSRA at
KMHK has lowered based on obs and short term guidance.
Additional scattered TSRA may return by mid-late afternoon
Friday as cigs return to VFR. Confidence is low on
coverage/timing and is highly dependent upon overnight
convection.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for KSZ010-KSZ011-KSZ012-
KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-
KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&

DISCUSSION...Prieto
AVIATION...Prieto
Hazardous weather outlook, Jul 25, 3:24 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
324 AM CDT Fri Jul 25 2025

KSZ010>012-021>024-026-034>040-054>056-058-059-260830-
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
324 AM CDT Fri Jul 25 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Thunderstorms capable of very heavy rainfall are possible this
morning and once again late this afternoon into the evening period.
A Flood Watch is in effect as localized rainfall totals of 3 to 5
inches may result in flash flooding. Isolated storms could produce
damaging winds and a brief tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Maximum heat indices build this weekend into early next week from 100
to at least 105 degrees or higher.

.SPOTTER MESSAGE

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008-009-020-260830-
Republic-Washington-Cloud-
324 AM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for north central Kansas.

.DAY ONE...Today and tonight.

Isolated strong to severe storms are possible this afternoon through
early evening. Damaging wind gusts and brief heavy rainfall are the
primary hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Maximum heat indices build this weekend into early next week from 100
to at least 105 degrees or higher.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:51 AM CDTAreal Flood AdvisoryTOPPottawatomie, Shawnee, Wabaunsee3 hr
Jul 25, 2:23 AM CDTAreal Flood AdvisoryTOPJefferson3 hr
Jul 25, 4:15 AM CDTAreal Flood AdvisoryTOPDickinson22 min
Jul 25, 6:51 AM CDTAreal Flood WarningTOPDickinson3 hr
Jul 25, 7:43 AM CDTAreal Flood AdvisoryTOPNemaha3 hr
Jul 25, 4:17 PM CDTSpecial Weather StatementTOPFranklin43 min
Jul 25, 4:40 PM CDTAreal Flood AdvisoryTOPFranklin111 min
Jul 25, 6:27 PM CDTAreal Flood WarningTOPCoffey, Lyon3 hr
Jul 25, 6:31 PM CDTAreal Flood WarningTOPFranklin3 hr
Jul 25, 6:59 PM CDTSpecial Weather StatementTOPWabaunsee46 min

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.